Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mehler-Fock transforms of generalized functions via the method of adjoints


Authors: Benito J. González and Emilio R. Negrin
Journal: Proc. Amer. Math. Soc. 125 (1997), 3243-3253
MSC (1991): Primary 44A15, 46F12
DOI: https://doi.org/10.1090/S0002-9939-97-03957-9
MathSciNet review: 1403129
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we analyse the Mehler-Fock transform of generalized functions via the method of adjoints. For a distribution of compact support, we prove that its Mehler-Fock transform agrees with its transform via the kernel method. A Paley-Wiener type theorem is established.


References [Enhancements On Off] (What's this?)

  • 1. A. Erdélyi, W. Magnus, F. Oberhettinger and F. Tricomi, Higher transcendental functions, Vol. I, McGraw-Hill, New York, 1953. MR 15:419i
  • 2. V. Fock, On the representation of an arbitrary function by an integral involving Legendre's function with a complex index, Dokl. Akad. Nauk. SSSR 39 (1943), 253-256. MR 5:181b
  • 3. H.N. Glaeske and A. Hess, On the convolution theorem of the Mehler-Fock transform for a class of generalized functions (I), Math. Nachr. 131 (1987), 107-117. MR 88k:46045
  • 4. H.N. Glaeske and A. Hess, On the convolution theorem of the Mehler-Fock transform for a class of generalized functions (II), Math. Nachr. 136 (1988), 119-129. MR 89j:46042
  • 5. N. Hayek and B.J. González, On the Mehler-Fock transform of generalized functions, Bull. Soc. Roy. Sci. Liège 61 (3-4) (1992), 315-327. MR 93g:44013
  • 6. J. Horváth, Topological Vector Spaces and Distributions, Vol. I, Addison-Wesley, Reading, MA, 1966. MR 34:4863
  • 7. B. Lisena, On the Generalized Kontorovich-Lebedev Transform, Rend. Mat. Appl. 9 (VII) (1989), 87-101. MR 91c:44005
  • 8. R.S. Pathak and R.K. Pandey, The generalized Mehler-Fock transformation of distributions, Arabian J. Sci. Engrg. 10 (1) (1985), 39-57. MR 86b:44005
  • 9. D.B. Sumner, An inversion formula for the generalized Stieltjes transform, Bull. Amer. Math. Soc. 55 (1949), 174-183. MR 10:370f
  • 10. U.N. Tiwari and J.N. Pandey, The Mehler-Fock transform of distributions, Rocky Mountain J. Math. 10 (1980), 401-408. MR 81m:46058
  • 11. F. Treves, Topological Vector Spaces, Distributions and Kernels, Academic Press, New York, 1967. MR 37:726

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 44A15, 46F12

Retrieve articles in all journals with MSC (1991): 44A15, 46F12


Additional Information

Benito J. González
Affiliation: Departamento de Análisis Matemático, Universidad de La Laguna, 38271 Canary Islands, Spain

Emilio R. Negrin
Affiliation: Departamento de Análisis Matemático, Universidad de La Laguna, 38271 Canary Islands, Spain
Email: bjglez@ull.es, enegrin@ull.es

DOI: https://doi.org/10.1090/S0002-9939-97-03957-9
Keywords: Mehler-Fock transform, Legendre function, generalized functions, distributions of compact support, Paley-Wiener type theorem
Received by editor(s): January 2, 1996
Received by editor(s) in revised form: April 24, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society